Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 110, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 27, 2011, 1:01 PM CDT for Sequatchie County, Tennessee. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 1:01 PM CDT (18:01 UTC)
- Expired
- Apr 27, 2011, 1:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 1:25 PM CDT | FUNNEL CLOUD | Dunlap, TN | |
| Apr 27, 1:40 PM CDT | TSTM WND DMG | Dunlap, TN | NUMEROUS TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 10:27 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
622
WUUS54 KMRX 271801
SVRMRX
TNC153-271845-
/O.NEW.KMRX.SV.W.0110.110427T1801Z-110427T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
101 PM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SEQUATCHIE COUNTY IN EAST TENNESSEE...
* UNTIL 145 PM CDT
* AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GRUETLI-LAAGER...OR 16
MILES WEST OF DUNLAP...AND MOVING EAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
DUNLAP...CARTWRIGHT...CAGLE AND LONE OAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHWEST NORTH CAROLINA AND MUCH OF SOUTHEAST
TENNESSEE.
&&
LAT...LON 3522 8540 3527 8545 3531 8556 3540 8550
3543 8554 3549 8555 3553 8560 3555 8552
3555 8546 3557 8543 3554 8544 3550 8540
3536 8523 3515 8539
TIME...MOT...LOC 1800Z 258DEG 65KT 3537 8565
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 12:10 PM CDT, 51 minutes earlier.
Area forecast discussion, Apr 27, 12:10 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
110 PM EDT WED APR 27 2011
.AVIATION...
A SEVERE THUNDERSTORM WILL THREATEN CHA WITHIN THE NEXT
HOUR...PRODUCING WIND GUSTS AROUND 50 KTS...POSSIBLY HIGHER IF THE
CORE OF THE STORM HITS THE AIRPORT. THIS LINE OF STORMS IS
PROJECTED TO CONTINUE NORTHEAST AND AFFECT TYS AROUND 1930Z...THEN
TRI AROUND 21Z...AND WEAKEN A BIT WITH TIME. ANOTHER ROUND OF
STORMS IS EXPECTED THIS EVENING AHEAD OF A STRONG COLD FRONT...IN
THE 00Z-04Z TIMEFRAME. WINDS WILL REMAIN GUSTY OUTSIDE OF
THUNDERSTORMS AS WELL...MAINLY FROM THE S TO SW. THE STORM THREAT
WILL END WITH THE PASSAGE OF THE COLD FRONT BETWEEN 06-09Z...AND
WINDS WILL SHIFT TO THE WEST. CEILINGS AND VISIBILITIES SHOULD
REMAIN VFR OUTSIDE OF THUNDERSTORMS.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE
FOLLOWING ZONES: ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...
CLAIBORNE...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
HANCOCK...HAWKINS...JEFFERSON...KNOX...LOUDON...MARION...
MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER... NORTHWEST
CARTER...NORTHWEST COCKE...NORTHWEST GREENE... NORTHWEST
MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...
SULLIVAN...UNION...WASHINGTON TN...WEST POLK.
VA...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
DGSHazardous weather outlook, Apr 27, 3:55 AM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 455 AM EDT WED APR 27 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-280900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 455 AM EDT WED APR 27 2011 /355 AM CDT WED APR 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WITH A STRONG WIND FIELD WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY TODAY...BRINGING THE POTENTIAL FOR A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS BY THIS AFTERNOON AND EVENING. THERE WILL BE THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS...VERY LARGE HAIL...HEAVY RAINFALL...AND TORNADOES. IN ADDITION...THERE WILL BE THE POTENTIAL FOR STRONG AND LONG-TRACK TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. GH
In the hours before
Local storm report, Apr 27, 9:40 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1040 AM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TORNADO 5 SE BIRCHWOOD 35.31N 84.93W
04/27/2011 MEIGS TN EMERGENCY MNGR
EMA REPORTED POSSIBLE TORNADO TOUCHDOWN ON MT ZION RD
NEAR GEORGETOWN...SEVERL HOMES DAMAGED SOME POTENTIALLY
DESTROYED.
&&
SROBERTSLocal storm report, Apr 27, 9:44 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1044 AM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND DMG CLEVELAND 35.18N 84.87W
04/27/2011 BRADLEY TN LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN IN CLEVELAND AND
NORTHEAST PART OF THE COUNTY.
&&
SROBERTSSpecial weather statement, Apr 27, 10:06 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1106 AM EDT WED APR 27 2011 TNZ013-036-037-069-271545- ANDERSON TN-CAMPBELL TN-KNOX TN-UNION TN- 1106 AM EDT WED APR 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR KNOX...CAMPBELL...ANDERSON AND UNION COUNTIES UNTIL 1145 AM EDT... AT 1101 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF CLINTON...MOVING NORTHEAST AT 50 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PAULETTE...NORRIS LAKE AND FINCASTLE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MJB
Local storm report, Apr 27, 11:47 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1247 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 AM TORNADO LOOKOUT MOUNTAIN 35.01N 85.35W
04/27/2011 HAMILTON TN LAW ENFORCEMENT
POSSIBLE TORNADO NEAR LOOKOUT MOUNTAIN. DAMAGE IN LOOKOUT
MOUNTAIN...LOOKOUT VALLEY AND ST ELMO. SEVERAL TREES AND
POWER LINES DOWN SOME HOMES AND BUSINESS DAMAGED.
&&
SROBERTSLocal storm report, Apr 27, 11:51 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1251 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 AM TORNADO 7 SSW DECATUR 35.43N 84.84W
04/27/2011 MEIGS TN LAW ENFORCEMENT
POSSIBLE TORNADO TOUCHDOWN NEAR BRITTSVILLE RD AND
HIWASSE BRIDGE. SEVERAL TREES AND POWER LINES DOWN
REPORTED BY DISPATCH.
&&
SROBERTSLocal storm report, Apr 27, 11:56 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1256 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG WALLAND 35.73N 83.82W
04/27/2011 BLOUNT TN LAW ENFORCEMENT
ONE TREE DOWN IN WALLAND AND ONE DOWN IN SEYMOUR.
&&
SROBERTSThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 6:38 AM CDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 52 min |
| Apr 27, 7:16 AM CDT | Severe Thunderstorm Warning | MRX | Bledsoe | 44 min |
| Apr 27, 7:25 AM CDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 65 min |
| Apr 27, 7:37 AM CDT | Tornado Warning | MRX | Bradley, Hamilton, Marion | 53 min |
| Apr 27, 7:49 AM CDT | Severe Thunderstorm Warning | MRX | Anderson, Bledsoe, Campbell, Morgan, Roane, Scott | 56 min |
| Apr 27, 8:14 AM CDT | Tornado Warning | MRX | Hamilton | 46 min |
| Apr 27, 8:15 AM CDT | Tornado Warning | MRX | Scott | 30 min |
| Apr 27, 8:20 AM CDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 40 min |
| Apr 27, 8:33 AM CDT | Tornado Warning | MRX | Meigs, Rhea | 42 min |
| Apr 27, 8:39 AM CDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 66 min |
| Apr 27, 8:51 AM CDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Campbell, Grainger, Jefferson, Knox and 6 more | 54 min |
| Apr 27, 8:56 AM CDT | Tornado Warning | MRX | McMinn | 49 min |
| Apr 27, 9:10 AM CDT | Tornado Warning | MRX | Loudon, Meigs, Roane | 50 min |
| Apr 27, 9:23 AM CDT | Tornado Warning | MRX | McMinn, Monroe | 22 min |
| Apr 27, 9:47 AM CDT | Tornado Warning | MRX | Anderson, Knox | 18 min |
| Apr 27, 12:25 PM CDT | Tornado Warning | MRX | Marion | 65 min |
| Apr 27, 1:10 PM CDT | Tornado Warning | MRX | Sequatchie | 50 min |
| Apr 27, 1:23 PM CDT | Tornado Warning | MRX | Bledsoe, Rhea | 52 min |
| Apr 27, 1:27 PM CDT | Tornado Warning | MRX | Hamilton, Marion | 48 min |
| Apr 27, 1:56 PM CDT | Tornado Warning | MRX | Bradley, Polk | 64 min |
| Apr 27, 2:04 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Loudon, McMinn, Meigs, Monroe, Morgan and 2 more | 56 min |
| Apr 27, 2:07 PM CDT | High Wind Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 11 hr |
| Apr 27, 2:11 PM CDT | Tornado Warning | MRX | McMinn, Meigs | 49 min |
| Apr 27, 2:24 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 36 min |
| Apr 27, 2:38 PM CDT | Tornado Warning | MRX | Anderson, Blount, Knox, Loudon, Morgan, Roane | 52 min |
| Apr 27, 2:43 PM CDT | Tornado Warning | MRX | Loudon, McMinn, Monroe | 47 min |
| Apr 27, 2:53 PM CDT | Areal Flood Advisory | MRX | Bradley, Hamilton | 3 hr |
| Apr 27, 3:00 PM CDT | Tornado Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Polk | 60 min |
| Apr 27, 3:09 PM CDT | Tornado Warning | MRX | Blount, Knox, Loudon, Monroe, Sevier | 51 min |
| Apr 27, 3:25 PM CDT | Tornado Warning | MRX | McMinn, Monroe, Polk | 65 min |
| Apr 27, 3:39 PM CDT | Areal Flood Advisory | MRX | Blount, Bradley, Knox, Loudon, McMinn, Meigs and 3 more | 3 hr |
| Apr 27, 3:51 PM CDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson, Sevier | 54 min |
| Apr 27, 3:56 PM CDT | Tornado Warning | MRX | Blount, Knox, Loudon, Sevier | 49 min |
| Apr 27, 4:16 PM CDT | Tornado Warning | MRX | Hamilton, Marion, Sequatchie | 59 min |
| Apr 27, 4:18 PM CDT | Severe Thunderstorm Warning | MRX | Campbell, Morgan, Scott | 42 min |
| Apr 27, 4:29 PM CDT | Tornado Warning | MRX | Blount, Loudon, Monroe | 16 min |
| Apr 27, 4:38 PM CDT | Tornado Warning | MRX | Campbell, Scott | 37 min |
| Apr 27, 4:45 PM CDT | Tornado Warning | MRX | Anderson, Blount, Knox, Loudon, Sevier | 32 min |
| Apr 27, 4:48 PM CDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hancock, Hawkins and 2 more | 57 min |
| Apr 27, 4:59 PM CDT | Tornado Warning | MRX | Campbell, Claiborne, Morgan, Scott | 61 min |
| Apr 27, 5:01 PM CDT | Tornado Warning | MRX | Bradley, Hamilton | 59 min |
| Apr 27, 5:14 PM CDT | Tornado Warning | MRX | Marion | 61 min |
| Apr 27, 5:39 PM CDT | Tornado Warning | MRX | Bradley, McMinn, Monroe, Polk | 66 min |
| Apr 27, 5:40 PM CDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 50 min |
| Apr 27, 5:43 PM CDT | Tornado Warning | MRX | Hamilton, Marion, Sequatchie | 62 min |
| Apr 27, 5:52 PM CDT | Tornado Warning | MRX | Bledsoe, Rhea | 53 min |
| Apr 27, 5:57 PM CDT | Flash Flood Warning | MRX | Bradley, Hamilton, McMinn, Monroe | 3 hr |
| Apr 27, 6:01 PM CDT | Tornado Warning | MRX | Campbell, Claiborne, Hancock | 44 min |
| Apr 27, 6:01 PM CDT | Tornado Warning | MRX | Bradley, Hamilton, Meigs | 59 min |
| Apr 27, 6:06 PM CDT | Tornado Warning | MRX | Blount, Knox, Monroe, Polk | 54 min |
| Apr 27, 6:13 PM CDT | Flash Flood Warning | MRX | Campbell, Morgan, Scott | 3 hr |
| Apr 27, 6:21 PM CDT | Tornado Warning | MRX | Blount, Bradley, Knox, Loudon, McMinn, Meigs and 3 more | 39 min |
| Apr 27, 6:43 PM CDT | Tornado Warning | MRX | Bledsoe, Hamilton, Rhea, Sequatchie | 62 min |
| Apr 27, 6:49 PM CDT | Tornado Warning | MRX | Blount, Cocke, Hamblen, Jefferson, Knox, Sevier | 41 min |
| Apr 27, 6:53 PM CDT | Flash Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 3 hr |
| Apr 27, 6:54 PM CDT | Tornado Warning | MRX | Anderson, Blount, Claiborne, Grainger, Hamblen, Jefferson and 6 more | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.